Will Levitra cause me to lose my vision?
In the history of pharmaceuticals there have been only a few medications that were under so much scrutiny as Levitra and other ED pills have been. The reason for this is that every new medication gets this kind of a treatment and we must also remember that there are many people out there who are bound to profit a lot if it was found out that there is something really wrong with these medications.
Of course, we are talking about companies manufacturing and dealing in all those natural ED products here. They are well aware that they are selling products that simply cannot compare to Levitra and other ED pills and that they need something that is going to give their products a boost in their sails and sales. The perfect thing for this would be if there was something wrong found out about these medications. And of course, they will jump on every opportunity to put pressure on the FDA and other responsible agencies in order to get additional ammo for their attacks. It is very important that you are aware of this silent but powerful pressure.
The whole thing about Levitra causing vision loss dates back to the mid-2000s when some patients who were taking Levitra and other FDA-approved erectile dysfunction pills reported that they have lost vision. This caused a great uproar in the pharmaceutical field and FDA immediately ran an investigation into this. The following conclusions are the hard facts that they have discovered.
First of all, they discovered that the vision loss was the result of a condition called nonarteric anterior ischemic optic neuropathy. This condition is characterized by the loss of vision that happens due to the damage to the optic nerve. This damage is in turn caused by the insufficient blood flow to the nerve. Of course, when you have anything associated with blood vessels and PDE5 inhibitors at the same time, people start making their own conclusions. However, this is what the FDA has found out during their study.
They found out that the large majority of people who developed this condition, NAION belong to people who are at greater risk of developing this condition, namely people with high blood pressure, people with eye conditions and other groups of people who were already at an increased risk. They have also found that there is no difference between the number of occurrences of NAION in people using Levitra and people not using Levitra. Therefore, they concluded that NAION and subsequent vision loss cannot be directly associated with taking Levitra or any other ED medications. However, due to the practice of FDA to require the manufacturers to list all the side effects that have happened to people taking the medications, be they directly associated with taking of the medication or not, the warnings about vision loss are included in the labels that come with Levitra.
The fact, though, is that you are equally as likely to suffer from vision loss whether you take Levitra or not.